The Morning After Pill

  1. I normally wouldn't post on here about something like this, but I feel the need to talk right now...to anybody but my husband, we've done enough talking in the last 24 hours.

    Here's the background:

    My LMP was on November 12 and lasted approximately 5 days. On day 6 of new cycle (Nov. 17 - first day with no period), DH and I had (unprotected - YES, I am stupid...) sex. I was nervous afterwards, and about 24 hours after we had sex, I went to an emergency doctor and got a prescription for the morning after pill and took it approx. 26 hours after having sex (had to find a pharmacy that stocked it, first!)

    The exact name of the pill I received was unofem, which is 1.5 mg Levonorgestrel tablet. I was told to expect having cramps, feel nauseous and to possibly throw up...I didn't experience any of those things, only a little bit of tiredness and a BIG mood change - I was very emotional and nearly cried at everything.

    According to mycycle.com (what I use to track periods), my expected ovulation date isn't until a week from now. My periods are relatively stable, anywhere from every 27 to every 28 days.

    ---------------

    We've got an almost 7 month old daughter, and right now would be the most horrible time to get pregnant. I had big moral issues with even getting the pill, that's why it took me a little longer than it really should have to get it, but I am still within the 72 hours time frame.

    I just need a little bit of comfort. I'm not really sure what to expect now...I feel physically fine, maybe a little crampy / bloated / tired, but other than that everything's okay.

    For you ladies who have had experience with the MAP before, did you experience a period after the hormone had worn off in your system?? If so, how long did it take for that to come around?

    ...By the time my period comes I don't think I'll have any fingernails left rofl!
     
  2. Nobody??? :s
     
  3. Sorry, I have no advice for you, but I just wanted to wish you the best of luck! Remember, stress makes everything worse, and that can also delay your period. Maybe try to google some information on the MAP? Sorry I am not more of help. Everything will be fine. :smile:
     
  4. Thanks :smile: I think that's my problem, I've done TOO MUCH googling...You know all of the horror stories that always pop up when you try to search for something health-related online ;)
     
  5. I'm sorry you're going through this. I have no experience with the morning after pill, so I don't have any advice. I'd say you're going to be fine, though. Try to relax (I know, it's easier said than done). {{{hugs}}}
     
  6. Hey lamia, nice picture btw! I've used the MAP twice, both for broken condoms (grrr, stupid condoms) one about 4-5 years ago and once maybe 2-3 years ago. Both times the pills made me feel a little emotional the day that I took them, but I had absolutely no ill effects other than that. I got my period as normal. I took them within 24 hours, but I think they are remarkably effective within 72 hours. I think you should be fine, basically what the pill does is disrupt your hormone cycle enough to discourage pregnancy. So aside from the weird emotions (probably brought on by stress too), you shouldn't experience anything too out of the ordinary. If your period isn't quite normal, I wouldn't panic either, if you're really putting yourself under stress it could get a little off.
     
  7. ^^Yup same here. Have used it 3 times. Had nausea one time, but that was when I took it on an empty stomach. And it worked.
     
  8. Thanks Van & Merika,

    Yes, I was very emotional yesterday after taking the pill...not so much today anymore which is good. I'm figuring my chances are pretty slim of being pregnant anyway, since I was only on day 6 of my cycle (first no-bleed day) and I took the pill about 25-26 hours after we had sex...I really couldn't get to it any earlier because no doctors in my area had available emergency appointments (what type of BS is that?!) and not every pharmacy has it, so I had to drive quite a ways just to get it
     
  9. I've not had any experience with it, but thinking of you and hoping you'll be feeling a lot better soon.
     
  10. I just had my first experience with the MAP a couple weeks ago. It did make me very emotional and made my period come waaaay early. Also, the flow was quite heavy, lasted 2 days longer than usual, and I had cramps every single day. I didn't experience any nausea; just mood swings.
     
  11. Thank you everyone! I really appreciate that you all commented :heart:
     

  12. Don't believe the old notion that you can't get preggers while you are having your period and only get pregnant during mid-cycle ovulation time. My "day 7 of my cycle" proof of this will be 21 years old this weekend (and I was even using birth control foam at the time)!!! :wtf:

    You were wise to act on your concerns since you're not ready for more kids right now. :tup:
     
  13. ^ You're right, but that's pretty much the only thing that's keeping me sane right now! lol
     
  14. Hi! I took it once, and I didn't notice anything.. I was so scared it wasn't working but thankfully it did. I think I got my period about 6 days too late - after I took the pill. I hope it all goes well and you did the right thing :smile:
     
  15. i dont feel good to say that before going on birth control, i used the emergency pill 4 or 5 times.
    it gave me no side effects, except the constant worrying!!!
    but it always worked for me.